MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G53006
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with no sign of kinks or damage to the sheath.The forceps cups opened and closed during handle manipulation.However, when closed there was a slight gap in between the cups.Also, when the forceps cups were closed they slightly tilted to one side.The link wire on one of the cups was slightly bent when the cups were in the open position.The forceps were placed down an olympus bf-160 endoscope and retroflexed.The cups opened and closed when the handle was manipulated.The device was sent back to the supplier for further evaluation.The supplier provided the following investigation: one (1) device from the reported event was returned inside of a zip type bag with proof of decontamination.The device was visually evaluated.No defects to the handle or catheter were noted.The device was examined in the open position for "link wires on one of the cups slightly bent".No bends were noted in the link wires.An examination of the side profiles of the link wires was also conducted and no damage was noted.The device was also evaluated in the closed position for "slight gap in between the cups" and the cups being "slightly tilted to one side".A small gap was noted in the proximal region of the cups and the assembly is skewed to one side.The device was functionally evaluated.During testing, with the device held in straight, "u"­ shaped, and two (2), eight (8) inch loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as designed.The originally reported event for "difficult to open and close" was not confirmed.The root cause for skewed assembly was uneven positioning of link wires during soldering process.The device history records for were reviewed and found to be manufactured february 2019.The manufacturing records and/or final quality control checklist indicated relevant defects".The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the slight gap and tilted cups was confirmed.The assignable cause was uneven positioning of the link wires during assembly.The operators involved will be advised of the error.Prior to distribution, all captura mini biopsy forceps without spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook captura mini biopsy forceps w/o spike.The device was used for stomach biopsy with a transnasal endoscope.Though the user attempted to perform biopsy of the lesion in the stomach with the device, the cups did not open or close properly.The cups would open and close enough to be removed from the endoscope, but they were slow to open and close.Therefore, another of the same device and lot number was used instead.There have been no adverse effects to the patient reported.There was no reportable information at this time.The device was evaluated on 05-aug-2019 and found to have a gap in the forceps cups.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA MINI BIOPSY FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8927832
Report Number1037905-2019-00492
Device Sequence Number290191
Product Code PTS
UDI-Device Identifier00827002530065
UDI-Public(01)00827002530065(17)220307(10)W4188690
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model NumberG53006
Device Catalogue NumberDBF-1.8-160-S
Device Lot NumberW4188690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1